Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 299, NWS Jackson, MS

June 30, 2007Clay County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 30, 2007, 2:12 PM CDT for Clay County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2007, 2:12 PM CDT (19:12 UTC)
Expired
Jun 30, 2007, 2:45 PM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Clay County, MS

The radar

The Columbus AFB radar (KGWX), 50 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 12:07 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2030 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2030 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:31 AM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 30, 10:31 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1031 AM CDT SAT JUN 30 2007

.UPDATE...MORNING RAOBS HAVE MOISTENED A BIT FROM YESTERDAY WITH
BETTER PROGGED AFTERNOON SBCAPES OF 4500+J/KG. WET MICROBURST
POTENTIAL HAS ALSO RISEN TO THE RISK CATEGORY. SATELLITE IMAGERY
SHOWING A DEEP PLUME OF TROPICAL MOISTURE SURGING TOWARD THE REGION
FROM THE MIDDLE GULF BEING ASSISTED BY A 300MB VORT THAT MOVES INTO
SRN MS EARLY THIS EVENING. THIS SHOULD ENHANCE ANY SEA BREEZE ACTION
AND AS A RESULT...HAVE BOOSTED POPS ACROSS SRN MS. WE ALSO HAVE A
WEAK MID LEVEL SHEAR AXIS ACROSS NERN MS FROM SE TO NW WHERE
CONVECTION PERSISTED MUCH OF LAST NIGHT RIGHT UP UNTIL SUNRISE.
EXPECT SOME REDEVELOPMENT IN THOSE PORTIONS THIS AFTERNOON WHILE
MOST OTHER LOCATIONS SEE ONLY 25-30% COVERAGE. ALSO BUMPED UP MAX
TEMPS SLIGHTLY WITH PLENTY OF SUNSHINE HEATING THINGS UP EARLY THIS
AFTERNOON BEFORE THE CONVECTION ERUPTS.

UPDATES TO GRIDS SHOULD BE AVAILABLE AND ZONES WILL BE OUT SHORTLY.
NO OTHER CHANGES ANTICIPATED FOR NOW./40/

REST OF PREVIOUS DISCUSSION...CONVECTION WILL DECREASE DURING THE
EVENING WITH THE LOSS OF HEATING. STUCK CLOSE TO GUIDANCE WITH LOWS
IN THE LOWER 70S. ALTHOUGH THE DRIER AIR BEHIND THE FRONTAL BOUNDARY
DROPPING INTO OUR CWA SUNDAY WILL LIKELY REMAIN JUST NE OF OUR AREA
UNTIL MONDAY...CONVERGENCE ALONG THE BOUNDARY DURING PRIME HEATING
SHOULD ENHANCE THUNDERSTORM DEVELOPMENT SUNDAY AFTERNOON/EVENING. THE
00Z MAV GUIDANCE POPS ARE FAIRLY GENEROUS BUT WL NOT CUT AT THIS
TIME. SCATTERED TO NUMEROUS COVERAGE IS EXPECTED ESPECIALLY NORTH OF
I-20. THERMODYNAMIC PARAMETERS WILL BE SIMILAR TODAY AND WL CONTINUE
MENTION OF STRONG THUNDERSTORMS IN THE HWO FOR SUNDAY. SUNDAY MAX
TEMPS SHOULD BE A COUPLE DEGREES COOLER THAN TODAY DUE TO INCREASED
CLOUD COVER AND RAIN CHANCES./22/

LONGER TERM...MDLS CONTINUE TO SLOW DOWN THE PROGRESSION OF THE FRONT.
THERE IS GOOD AGREEMENT BETWEEN THE GFS AND ECMWF THAT THE FRONT
WILL SLOWLY SINK INTO THE CWFA SUN NIGHT BEFORE STALLING OUT OVER SRN
MS TUE. ALOFT NUMEROUS DISTURBANCES LOOK TO MOVE THROUGH THE AREA AS
THE LONGWAVE TROUGH...CURRENTLY OVER THE NERN CONUS AND WRN
ATLANTIC...SHIFTS WEST AND DIGS AS THE ENTIRE UPPER PATTERN STARTS TO
RETROGRADE. IF THIS SCENARIO DOES OCCUR WITH THE FRONT BASICALLY
STALLING OUT OVER THE SRN HALF OF THE CWA AND DISTURBANCES MOVING
THROUGH...RAIN CHANCES WILL BE FAIRLY GOOD THROUGH THE FIRST HALF OF
NEXT WEEK.

SUN NIGHT AND INTO TUE...THE BIGGEST FORECAST CONCERN WILL BE RAIN
CHANCES. THE FRONT WILL ALREADY BE MOVING INTO THE CWA SUN EVENING
WITH SHRA AND TSRA ONGOING. THIS FRONT WILL CONTINUE TO SLOWLY SINK
SOUTH AND LOOKS TO STALL SOUTH OF I-20 SOMETIME TUE. ALOFT...THE
FLOW WILL BE WEAK BUT BECOMING MORE NWLY AND HELP TO SEND WEAK
DISTURBANCES INTO THE AREA OVER THE NEXT FEW DAYS. MOISTURE WILL NOT
BE OF SHORT SUPPLY AS PWATS WILL BE NEAR OR ABV 2 AND H85 THETA E
VALUES GREATER THAN 335K. WITH MOISTURE LIKE THIS VERY SUBTLE THINGS
WILL BE ABLE TO KICK CONVECTION OFF. THIS SHOULD HELP TO DEVELOP
WIDESPREAD SHRA AND TSRA DURING THE HEATING OF THE DAY BUT ALLOW
ACTIVITY TO CONTINUE THROUGH MUCH OF THE NIGHT. CONVECTION WILL BE
CONCENTRATED CLOSER TO THE FRONT AND SHOULD BRING QUITE A BIT OF RAIN
TO CNTRL AND SRN MS AND NE LA. ALSO THE HIGH MOISTURE CONTENT WILL
ALLOW FOR TSRA TO BE VERY EFFICIENT AND DROP TORRENTIAL RAIN. OVER
THE 2 1/2 DAY TIME FRAME SOME AREAS COULD SEE 2 OR MORE INCHES OF
VERY BENEFICIAL RAIN.

WED AND INTO THE LATTER PART OF THE WEEK...SLIGHTLY DRIER AIR WILL
TRY TO WORK IN FROM THE NE AND MAY ALLOW SHRA AND TSRA TO BE
CONTAINED TO THE CNTRL AND SRN ZONES AROUND THE OLD BNDRY WED AND
THU. WITH NW FLOW SECURELY IN PLACE ANOTHER FRONT WILL TRY TO MOVE
INTO THE AREA FRI. THIS WILL BRING RAIN CHANCES BACK UP ACROSS THE
NORTH. AT THIS TIME IT APPEARS WE COULD BE IN THIS NW FLOW PATTERN
INTO NEXT WEEKEND WHICH WILL HELP PUSH THE FRONT THROUGH FRI NIGHT.
THIS FRONT WILL FINALLY PUSH THE DEEP MOISTURE SOUTH AND COULD BRING
SOME SLIGHTLY COOLER AIR.

AS FOR GUI...THROUGH MOST OF THE FCST I HAVE STUCK WITH THE MAV AND
MEX. THE BIGGEST CHANGES WERE IN POPS BOTH MON AND TUE. THE LATEST
ENSEMBLE GUI VALUES CAME IN HIGHER AND THIS HAS BEEN A TREND OVER
THE LAST 3-4 RUNS. FOR MON...MANY OF THE ENSEMBLE MEAN VALUES HAVE
COME IN CLOSE TO 50% AND LOCAL STUDIES HAVE SHOWN THAT WHEN THE MEAN
VALUE IS THAT HIGH AND NOT ABV THE OPERATIONAL MOS VALUE...WE
MEASURE 75% OF THE TIME. WITH THAT AND EVERYTHING MENTIONED IN THE
PREVIOUS PARAGRAPHS CONFIDENCE FOR RAIN IS INCREASING AND I HAVE
RAISED MAV AND MEX POPS FOR THE MON AND TUE...DAY TIME PERIODS OVER
A GOOD PORTION OF THE CWA. OUTSIDE OF THOSE 2 PERIODS I REALLY
DIDNT MAKE ANY SERIOUS ADJUSTMENTS TO THE POPS GUI GAVE ME. AS FOR
TEMPS...WITH WIDESPREAD CONVECTION EXPECTED MON AND TUE...HIGHS LOOK
TO REMAIN IN THE UPPER 80S. AFTER TUE I HAVE STUCK WITH THE RATHER
EFFECTIVE FORECAST OF RAISING HIGHS A DEGREE OR TWO ABV GUI. THIS IS
MAINLY IN THE NORTH WHERE CONVECTION WILL LIKELY NOT BE SO
WIDESPREAD. IN THE SOUTH I PRETTY MUCH STUCK WITH GUI VALUES FOR
BOTH HIGHS AND LOWS. /CAB/

&&

.AVIATION...VFR CONDITIONS SHOULD PREVAIL WITH BROKEN-SCATTERED CU
45-5500 FEET 18-01Z AND HIGHER LAYERS DURING THE EVENING HOURS. IFR/MVFR
CONDITIONS WILL BE SEEN IN POCKETS WITH SCATTERED TSRA MAINLY 19-00Z
ACROSS SRN PORTIONS SUCH AS KHBG. LATER TONIGHT...PATCHES OF MVFR LIGHT
FOG CAN BE EXPECTED 09-13Z EARLY SUNDAY./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       96  73  91  72 /  31  42  58  67
MERIDIAN      95  72  90  70 /  31  48  60  67
VICKSBURG     95  72  91  71 /  32  34  58  66
HATTIESBURG   96  73  91  71 /  48  21  52  40
NATCHEZ       93  72  92  70 /  40  17  68  40
GREENVILLE    96  72  90  70 /  31  49  68  71
GREENWOOD     96  73  89  70 /  35  52  69  66

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 30, 5:54 AM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
554 AM CDT SAT JUN 30 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
554 AM CDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE
OUTLOOK AREA LATER THIS AFTERNOON AND EVENING. FREQUENT LIGHTNING...
SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH MAY ACCOMPANY THE STRONGEST
STORMS. IN ADDITION...THE SLOW MOVEMENT OF THE THUNDERSTORMS WILL
LEAD TO LOCALLY HEAVY RAINFALL AND THE PONDING OF WATER ON ROADS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A COLD FRONT WILL DRIFT INTO THE NORTHERN PORTIONS OF THE OUTLOOK
AREA SUNDAY AND ENHANCE THUNDERSTORM DEVELOPMENT. STRONG THUNDERSTORMS
CAPABLE OF PRODUCING FREQUENT LIGHTNING...SMALL HAIL AND WIND GUSTS
OF 40 TO 50 MPH MAY ACCOMPANY THE STRONGEST STORMS. THE SLOW MOVEMENT
OF THE THUNDERSTORMS WILL LEAD TO LOCALLY HEAVY RAINFALL AND THE
PONDING OF WATER ON ROADS.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW
AFTER SUNDAY EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY MORNING...JULY 7TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Special weather statement, Jun 30, 12:40 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1240 PM CDT SAT JUN 30 2007

MSZ031-033-039-301810-
LOWNDES MS-OKTIBBEHA MS-NOXUBEE MS-
1245 PM CDT SAT JUN 30 2007

...STRONG THUNDERSTORMS DEVELOPING OVER NORTHEAST MISSISSIPPI...

SCATTERED STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS
FROM JUST WEST OF STARKVILLE TO MACON AND PAULETTE AT 1240 PM
CDT...WERE MOVING NORTHEAST AT 10 MPH.

BRIEF HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THESE STORMS AS THEY BUILD INTO THE HIGHWAY 45
CORRIDOR AND POINTS EAST TOWARD THE COLUMBUS AREA.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN LOWNDES...NOXUBEE AND OKTIBBEHA COUNTIES...INCLUDING THE
CITIES OF COLUMBUS AND STARKVILLE...SHOULD MONITOR THIS STORM
CLOSELY.

ERA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:14 PM CDTSevere Thunderstorm WarningJANLowndes46 min
Jun 30, 4:59 PM CDTSevere Thunderstorm WarningJANMontgomery31 min
Jun 30, 5:28 PM CDTSevere Thunderstorm WarningJANMontgomery26 min
Jun 30, 6:33 PM CDTSevere Thunderstorm WarningJANMadison18 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.